Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 24, 2011, 10:52 PM CDT for Sunflower County, Mississippi. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 25, 2011, 12:05 AM CDT
- In force
- 73 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WGUS54 KJAN 250352
FFWJAN
MSC133-250545-
/O.NEW.KJAN.FF.W.0116.110725T0352Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...DREW...
* UNTIL 1245 AM CDT
* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
RULEVILLE TO SUNFLOWER. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAINE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
3386 9065
$$2 follow-up statements
291
WGUS74 KJAN 250448
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CDT SUN JUL 24 2011
MSC133-250545-
/O.CON.KJAN.FF.W.0116.000000T0000Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-
1148 PM CDT SUN JUL 24 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
EASTERN SUNFLOWER COUNTY...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MOORHEAD...MOVING
SOUTH AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.
THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE WILL BE POSSIBLE. THE RAINS WERE
DECREASING FROM THE NORTH DURING THE PAST HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
3386 9065
$$
MRM208
WGUS74 KJAN 250505
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT MON JUL 25 2011
MSC133-250515-
/O.CAN.KJAN.FF.W.0116.000000T0000Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-
1205 AM CDT MON JUL 25 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SUNFLOWER
COUNTY...
LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
3386 9065
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:42 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 24, 9:42 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 PM CDT SUN JUL 24 2011 .DISCUSSION...SCATTERED CONVECTION IS STILL GOING ACROSS THE CWA THIS EVENING AS ANOTHER COUPLE OF LOW LEVEL DISTURBANCES MOVE ACROSS THE FORECAST AREA AND TAP INTO OUR WARM...MOIST...AND UNSTABLE AIRMASS IN THE PROCESS. MOST OF THE ACTIVITY IS CURRENTLY DECREASING IN BOTH COVERAGE AND INTENSITY...WITH THE MOST INTENSE ACTIVITY OVER NORTH CENTRAL MISSISSIPPI. THIS TREND SHOULD CONTINUE OVER THE NEXT FEW HOURS WITH MOST...IF NOT ALL...ACTIVITY DISSIPATING AROUND MIDNIGHT. WITH THAT SAID...SOME ISOLATED SHOWERS CAN'T BE RULED OUT OVERNIGHT AND TOWARDS DAY BREAK MONDAY MORNING... ESPECIALLY WEST OF INTERSTATE 55 WHERE THERE LOOKS TO BE THE BEST AXIS OF LOW LEVEL MOISTURE CONVERGENCE. PRECIPITABLE H2O VALUES ARE STILL HOLDING AROUND 2.4 INCHES OVER THE AREA PER THE KJAN 00Z RAOB...AND ANY ACTIVITY THAT DEVELOPS OVERNIGHT WILL BE CAPABLE OF PRODUCING SOME PRETTY HEAVY RAINFALL. THE ONLY CHANGE TO THE FORECAST...OUTSIDE OF THE NORMAL HOURLY TRENDING ELEMENTS...WILL BE TO POPS AS...STATED EARLIER...ACTIVITY IS HANGING ON A LITTLE BIT LATER INTO THE EVENING THAN INITIALLY EXPECTED. OTHERWISE...THE FORECAST FOR THE REST OF TONIGHT IS IN PRETTY GOOD SHAPE. /19/ && .AVIATION...A MIXTURE OF VFR/MVFR CONDITIONS WILL PREVAIL AT TAF SITES THROUGH THE OVERNIGHT HOURS AS THE RESULT OF LOW CEILINGS. HOWEVER...TOWARDS DAY BREAK MONDAY MORNING...A MIX OF MVFR/IFR CEILINGS AND/OR VISIBILITIES...DUE TO PATCHY FOG...CAN'T BE RULED OUT. AN ISOLATED SHOWER OR TWO CAN'T BE RULED OUT THROUGH THE NIGHT AS WELL. CONDITIONS WILL REMAIN ABOUT THE SAME THROUGHOUT THE DAY MONDAY WITH A MIX OF VFR/MVFR CEILINGS EXPECTED. SCATTERED SHOWERS AND STORMS ARE AGAIN EXPECTED THROUGH THE LATE MORNING AND AFTERNOON/EVENING HOURS MONDAY WHICH COULD ALSO REDUCE CEILING AND VISIBILITIES AT SITES WHERE ANY SUCH ACTIVITY IS EXPECTED. WINDS WILL BE LIGHT TO CALM OVERNIGHT...AND THEN SOUTHWESTERLY TO WESTERLY THROUGH THE DAY MONDAY BETWEEN 5-10 KNOTS. /19/ && .PREV DISCUSSION... /ISSUED 400 PM CDT SUN JUL 24 2011/ DISCUSSION...SEEMS THAT THE 2.4 INCH AIRMASS EVIDENT ON THE 12Z JAN RAOB DRIFTED A LITTLE EAST AND SOUTH TODAY AS A WEAK MIDLEVEL WAVE PASSED BY. THE COMBINATION OF THIS MOISTURE ADVECTION AND LIFT ASSOCIATED WITH THE WAVE HAS KEPT SHOWER AND THUNDERSTORM ACTIVITY (AS OF THE TIME OF THIS WRITING) FAR MORE CONCENTRATED IN EAST-CENTRAL AND SOUTHEASTERN MS TODAY. MODELS GENERALLY GRASP ANOTHER SUCH MID LEVEL WAVE DRIFTING SOUTH/SOUTHEAST INTO THE LOWER MS VALLEY TONIGHT. THE POSITION OF THIS WAVE RIGHT NOW SUGGESTS IT COULD ENHANCE/DEVELOP SHOWER AND THUNDERSTORM ACTIVITY THROUGH LATE AFTERNOON/THIS EVENING IN PRIMARILY MY NORTHWEST ZONES. ELSEWHERE COVERAGE OF CONVECTION THIS AFTERNOON WILL GENERALLY BE LESS THAN WHAT WAS THE CASE YESTERDAY...ALTHOUGH EXCESSIVE RAIN WILL STILL BE A POTENTIAL ISSUE WITH ANY SLOW MOVING SHOWERS OR THUNDERSTORMS ACROSS THE WHOLE REGION THROUGH EARLY THIS EVENING. CONSIDERING DIURNAL CONVECTIVE EVOLUTIONS OVER THE PAST SEVERAL DAYS IN THE MOIST AND WEAK FLOW REGIME OUR REGION IS IN MAKES ME THINK WE CAN ANTICIPATE MOST (IF NOT ALL) OF THE CONVECTION DIMINISHING BY LATE THIS EVENING...ALTHOUGH THE REDEVELOPMENT OF LATE NIGHT/EARLY MORNING SHOWERS AND ISOLATED STORMS IS AGAIN POSSIBLE (PARTICULARLY FOR AREAS OF THE ARKLAMISS WEST OF I-55). THERE ARE SOME SUGGESTIONS FROM MODELS THAT MID LEVEL MOISTURE LEVELS OVER THE NEXT FEW DAYS MAY NOT BE AS HIGH AS WHAT WE HAVE EXPERIENCED THE 72 HOURS...AND THUS THE ATMOSPHERE MAYBE NOT QUITE AS PRONE TO LATE NIGHT/EARLY MORNING HEAVY SHOWER DEVELOPMENT. FOR THAT REASON I ONLY KEPT POPS IN THAT TIME PERIOD AT SLIGHT CHANCE FOR NOW...ALTHOUGH THE POTENTIAL FOR AREAS OF HEAVY RAIN CAPABLE OF PRODUCING FLOODING TO BE ROAMING ABOUT TOMORROW MORNING IS DEFINITELY NOT ZERO IN ANY AREAS OF THE CWA. MODELS CONTINUE TO KEEP 2 TO 2.5 INCH PRECIPITABLE WATER AIRMASS OVER THE REGION THROUGH LATE TUESDAY...WITH CAPPING REMAINING WEAK. ONLY VERY MINOR DISTURBANCES IN THIS REGIME HAVE BEEN RESPONSIBLE FOR THE NUMEROUS SHOWERS AND STORMS AROUND MOST AREAS FOR THE LAST FEW DAYS. HOWEVER...MODELS NOW AGREE THAT A LOW LEVEL BOUNDARY WITH AN ASSOCIATED LARGER UPPER LEVEL DISTURBANCE WILL PUSH SOUTH INTO THE HEART OF THE REGION LATE MONDAY THROUGH TUESDAY. THE ATMOSPHERIC FORCING ASSOCIATED WITH THESE FEATURES WILL REALLY WORK TO WRING OUT THE ALREADY EXCESSIVE MOISTURE IN THE FORM OF MORE LOCALLY HEAVY RAIN. POTENTIALLY FLOODING DOWNPOURS SHOULD BE EVEN MORE ABUNDANT BEGINNING MONDAY NIGHT AND GOING THROUGH AT LEAST LATE TUESDAY EVENING. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED BY LATER SHIFTS IF CONFIDENCE OF HEAVY RAIN COVERAGE OVER THIS PERIOD CAN CONTINUE TO INCREASE. FORTUNATELY...THUNDERSTORM STRENGTH STILL DOES NOT LOOK TO BE A MAJOR ISSUE IN THE SHORT TERM DUE TO NON-IMPRESSIVE LAPSE RATES AND AN AIRMASS GENERALLY NOT CONDUCIVE FOR WET MICROBURSTS. A MINOR EXCEPTION MAY MATERIALIZE TOMORROW AFTERNOON IN NORTHERN ZONES WHERE CAPE VALUES OVER 3500 J/KG COULD BUILD WITH THE MENTIONED INFLUENCE OF DISTURBANCE MOVING IN FROM THE NORTH BEFORE EVENING. BUT EVEN THEN THE HEAVY RAIN RISK STILL APPEARS TO BE A BIGGER STORY THAN STORM STRENGTH. FINALLY...MAV POPS AND TEMPS LOOKED VERY GOOD THROUGH THE SHORT TERM AND WERE EXCEPTED. THERE IS DEFINITELY ROOM TO INCREASE POPS FOR TOMORROW NIGHT THROUGH TUESDAY CONSIDERING MENTIONED SETUP...BUT PERSONAL UNCERTAINTY OF WHICH PERIODS WILL BE THE FOCUS FOR THE MOST CONVECTION MAKES ME HOLD OFF ON ANY INCREASE FOR RIGHT NOW. HIGHS SHOULD PEAK IN THE 90 TO 95 RANGE IN MOST AREAS IN THE SHORT TERM...ALTHOUGH THERE IS POTENTIAL FOR AT LEAST ISOLATED LOCATIONS TO HOLD IN THE UPPER 80S IF THEY ARE AFFECTED BY LOTS OF RAIN THAT PARTICULAR DAY. AS SEEN TODAY...TEMPERATURES BRIEFLY PEAKING IN THE LOW 90S IS ENOUGH TO DELIVER HEAT INDEX VALUES UP TO 105 DEGREES IN THIS EXTRAORDINARILY MOIST AIRMASS...AND THE POTENTIAL FOR HIGH HEAT INDEX VALUES IS MENTIONED IN THE HWO FOR NORTHERN AREAS TOMORROW AFTERNOON. /BB/ PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 24 2011/ LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE LONGWAVE TROUGH AXIS WILL PUSH EASTWARD OVER THE ATLANTIC ON WEDNESDAY...BUT WEAK MID AND UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST. DEEP MOISTURE WILL REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2 INCHES. BROAD SURFACE CYCLONIC FLOW SHOULD CONTINUE TO PROVIDE A FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE CWA...YIELDING CONTINUED CHANCES FOR SHOWERS AND SOME TSTORMS... THOUGH WITH GRADUALLY WEAKENING UPPER LEVEL SUPPORT...POPS WILL BE LOWER THAN EARLIER IN THE WEEK. BY THE END OF THE WEEK AND HEADING INTO THE WEEKEND...THE UPPER RIDGE WILL STRENGTHEN OVER THE DEEP SOUTH. SURFACE FLOW WILL BECOME MORE ANTICYCLONIC...SHUTTING OFF THE SOUTHERLY FETCH OF MOISTURE OFF THE GULF. THIS SHOULD LEAD TO LESS WIDESPREAD DIURNAL CONVECTION... MORE TYPICAL OF WHAT WE NORMALLY SEE AT THE END OF JULY. WITH THE ECMWF GENERALLY BEING PREFERRED OVER THE GFS THROUGH THE EXTENDED...A FEW ADJUSTMENTS WERE MADE TO MEX TEMPS AND POPS. STAYED CLOSE TO MEX AND ENSEMBLE MEAN TEMPS THROUGH THE MIDDLE OF THE WEEK...BUT TRENDED ABOVE MEX HIGHS OVER THE WEEKEND. WENT ABOVE MEX POPS ON WEDNESDAY ACROSS THE NORTH...WHERE THE GFS WAS SHOWING SOME DRIER AIR ALOFT BUILDING SOUTHWARD AND LIMITING PRECIP. AND WITH STRONG RIDGING EXPECTED TO BUILD IN OVER THE WEEKEND...STAYED BELOW MEX POP GUIDANCE. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 93 75 92 / 33 52 47 68 MERIDIAN 73 92 73 93 / 41 55 51 76 VICKSBURG 75 92 73 92 / 40 50 44 60 HATTIESBURG 74 92 75 93 / 24 67 31 64 NATCHEZ 73 89 72 91 / 41 64 29 54 GREENVILLE 74 94 75 94 / 32 33 56 39 GREENWOOD 74 94 74 95 / 49 34 56 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, Jul 24, 3:14 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SUN JUL 24 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 314 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON MONDAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE. IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO PROVIDE HEAT INDICES BETWEEN 100 AND 106 DEGREES FOR LOCATIONS NORTH OF INTERSTATE 20 MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH AT LEAST THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 24, 7:15 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT SUN JUL 24 2011 MSZ038-045-250045- WINSTON MS-NESHOBA MS- 715 PM CDT SUN JUL 24 2011 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 11 MILES WEST OF CENTER RIDGE TO 4 MILES WEST OF PEARL RIVER RESORT AT 714 PM CDT...MOVING SLOWLY SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. RAINFALL RATES AROUND 2 INCHES AN HOUR ARE EXPECTED. IF THIS ACTIVITY PERSISTS AND HOLD ITS INTENSITY...FLASH FLOODING WILL BE A CONCERN AND A WARNING MAY BE NEEDED. PEOPLE IN NORTHWESTERN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3309 8902 3270 8910 3272 8931 3309 8930 TIME...MOT...LOC 0014Z 325DEG 6KT 3303 8924 3280 8930 CME
Special weather statement, Jul 24, 8:26 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT SUN JUL 24 2011
MSZ026-250155-
GRENADA MS-
826 PM CDT SUN JUL 24 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTH OF GRENADA AT 826 PM CDT...MOVING SOUTH AT 20
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8976 3387 8976 3387 8966 3368 8963
3367 8988 3390 8989 3390 8977
TIME...MOT...LOC 0126Z 356DEG 16KT 3386 8977
CMELocal storm report, Jul 24, 9:02 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD SWEATMAN 33.63N 89.58W
07/24/2011 MONTGOMERY MS TRAINED SPOTTER
6 INCHES OF WATER ON HARMONY RD
&&
AWEBERSpecial weather statement, Jul 24, 9:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT SUN JUL 24 2011
MSZ025-250340-
LEFLORE MS-
950 PM CDT SUN JUL 24 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM MINTER CITY TO GREENWOOD AT 950 PM CDT...MOVING
SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS ACTIVITY HAS THE POTENTIAL TO
REDEVELOP AND MOVE REPEATEDLY OVER THE SAME AREAS. HIGH RAINFALL
RATES AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH RAINFALL TOTALS
HIGHER THAN THAT IF THIS ACTIVITY SLOWS DOWN. FLASH FLOODING COULD
BECOME A CONCERN.
PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3377 9017 3376 9019 3375 9028 3374 9031
3372 9031 3370 9027 3374 9024 3373 9021
3372 9013 3349 9013 3345 9033 3374 9041
3382 9026 3382 9023
TIME...MOT...LOC 0250Z 017DEG 8KT 3374 9030 3350 9018
CMELocal storm report, Jul 24, 10:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HEAVY RAIN 9 E MERIDIAN 32.38N 88.56W
07/24/2011 E0.00 INCH LAUDERDALE MS LAW ENFORCEMENT
HEAVY RAIN CAUSING SEVERAL WRECKS ON I-20 AND I-59N DUE
TO HYDROPLANING.
0950 AM FLASH FLOOD CHUNKY 32.33N 88.93W
07/24/2011 NEWTON MS PUBLIC
ROADS FLOODED IN DOWNTOWN CHUNKY
1122 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
07/24/2011 LAUDERDALE MS EMERGENCY MNGR
FLOODING REPORTED ON SEVERAL STREETS IN MERIDIAN.
1152 AM HEAVY RAIN HATTIESBURG 31.31N 89.31W
07/24/2011 E0.00 INCH FORREST MS LAW ENFORCEMENT
REPORT OF MINOR STREET FLOODING IN HATTIESBURG
1221 PM HEAVY RAIN WEST HATTIESBURG 31.32N 89.38W
07/24/2011 E0.00 INCH LAMAR MS LAW ENFORCEMENT
ROOF COLLAPSE OF A BUILDING BEING REMODELED IN THE TURTLE
CREEK MALL AREA.
1240 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/24/2011 FORREST MS LAW ENFORCEMENT
LAW ENFORCEMENT OFFICER REPORTS STREET FLOODING AT THE
INTERSECTION OF US HIGHWAY 49 AND 4TH STREET AT THE
NORTHEAST CORNER OF THE USM CAMPUS. ESTIMATES 12 TO 18
INCHES OF WATER COVERING THE ROAD.
0215 PM HEAVY RAIN SEMINARY 31.56N 89.50W
07/24/2011 E3.99 INCH COVINGTON MS EMERGENCY MNGR
ESTIMATED 3.75-3.99 INCHES OF RAIN IN ABOUT 1.5 HOURS
0715 PM FLASH FLOOD SWEATMAN 33.63N 89.58W
07/24/2011 MONTGOMERY MS TRAINED SPOTTER
6 INCHES OF WATER ON HARMONY RD
&&
CMESpecial weather statement, Jul 24, 10:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1034 PM CDT SUN JUL 24 2011 MSZ019-025-250420- SUNFLOWER MS-LEFLORE MS- 1034 PM CDT SUN JUL 24 2011 A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM DREW TO SUNFLOWER AT 1034 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. THIS ACTIVITY HAS THE POTENTIAL TO REDEVELOP AND MOVE REPEATEDLY OVER THE SAME AREAS. HIGH RAINFALL RATES AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH RAINFALL TOTALS HIGHER THAN THAT IF THIS ACTIVITY SLOWS DOWN. FLASH FLOODING COULD BECOME A CONCERN. PEOPLE IN WESTERN LEFLORE AND EASTERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3375 9038 3339 9037 3347 9066 3390 9058 TIME...MOT...LOC 0334Z 327DEG 5KT 3381 9053 3354 9053 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:15 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 30 min |
| Jul 24, 8:26 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jul 24, 9:50 PM CDT | Special Weather Statement | JAN | Leflore | 50 min |
| Jul 24, 10:34 PM CDT | Special Weather Statement | JAN | Sunflower | 46 min |
| Jul 25, 5:33 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Choctaw, Claiborne, Clarke, Clay and 27 more | 12 hr |
| Jul 25, 6:17 AM CDT | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Jul 25, 7:06 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Leake, Oktibbeha | 114 min |
| Jul 25, 8:55 AM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha, Webster | 3 hr |
| Jul 25, 5:09 PM CDT | Special Weather Statement | JAN | Leflore | 31 min |
| Jul 25, 5:40 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jul 25, 6:02 PM CDT | Special Weather Statement | JAN | Carroll | 28 min |
| Jul 25, 6:06 PM CDT | Special Weather Statement | JAN | Leflore | 29 min |
| Jul 25, 6:18 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Leflore | 117 min |
| Jul 25, 6:37 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 113 min |
| Jul 25, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 40 min |
| Jul 25, 6:52 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.